Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 131, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 27, 2022, 11:07 AM MST for Cochise County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2022, 11:07 AM MST (18:07 UTC)
- Expired
- Aug 27, 2022, 1:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 69 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 6.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 941 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
507
WGUS55 KTWC 271807
FFWTWC
AZC003-272030-
/O.NEW.KTWC.FF.W.0131.220827T1807Z-220827T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
1107 AM MST Sat Aug 27 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Southwestern Cochise County in southeastern Arizona...
* Until 130 PM MST.
* At 1107 AM MST, gauge reports indicated thunderstorms producing
heavy rain across the warned area. The Ash Canyon rain gauge has
recorded 1.07 inches in 30 minutes. Additional rainfall amounts up
to 1 inch are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Gauges reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Ash Canyon, Southern Hereford, Coronado National Memorial.
This includes the following streams and drainages...
San Pedro River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3140 11030 3140 11024 3138 11018 3135 11017
3135 11020 3134 11024 3135 11028 3135 11029
3136 11030
FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AWH2 follow-up statements
682
WGUS75 KTWC 271902
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
1202 PM MST Sat Aug 27 2022
AZC003-272030-
/O.CON.KTWC.FF.W.0131.000000T0000Z-220827T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
1202 PM MST Sat Aug 27 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM MST THIS
AFTERNOON FOR SOUTHWESTERN COCHISE COUNTY...
At 1202 PM MST, gauge reports indicated thunderstorms producing
heavy rain across the warned area. The Ash Canyon rain gauge has
recorded 1.18 inches. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Gauges reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Ash Canyon, Southern Hereford, Coronado National Memorial.
This includes the following streams and drainages...
San Pedro River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3140 11030 3140 11024 3138 11018 3135 11017
3135 11020 3134 11024 3135 11028 3135 11029
3136 11030
FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AWH729
WGUS75 KTWC 272025
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
125 PM MST Sat Aug 27 2022
AZC003-272035-
/O.EXP.KTWC.FF.W.0131.000000T0000Z-220827T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
125 PM MST Sat Aug 27 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 130 PM MST THIS AFTERNOON FOR
SOUTHWESTERN COCHISE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3140 11030 3140 11024 3138 11018 3135 11017
3135 11020 3134 11024 3135 11028 3135 11029
3136 11030
$$
AWHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 9:24 AM MST, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 27, 9:24 AM MST, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 924 AM MST Sat Aug 27 2022 .SYNOPSIS...A daily chance of thunderstorms will continue through Sunday. Some drying is expected early next week with fewer storms as a result. High pressure will bring hotter temperatures by the middle of next week. && .DISCUSSION...Still looking at isolated to scattered showers and thunderstorms again today as depicted by the latest high resolution models even though a drier flow pattern was evolving. Further drying and a subsequent decrease in rain chances can be anticipated tomorrow into next week. No updates to the current forecast will be necessary this morning. Please refer to the previous discussion section in this product for more details. && .AVIATION...Valid through 28/18Z. SCT-BKN 100-150 with isolated SHRA/TSRA. Increasing to scattered thunderstorms again this afternoon and evening. Stronger storms could produce decreased visibilities in heavy rain, gusts in excess of 40 kts, and BKN-OVC clouds at 4k-6k ft AGL. Aviation not updated for TAF amendments. && .FIRE WEATHER...Daily rounds of scattered showers and thunderstorms will continue through most of the weekend with a downward trend early next week. Primary threats will be strong winds, lightning, and flash flooding. Outside of thunderstorm activity, wind trends will remain light and favor a west to northwest direction each day through early next week. && .PREV DISCUSSION.../Issued at 235 AM MST Sat Aug 27/ Isolated showers and thunderstorms continue early this morning, with a line of moderate storms in southwest and south central Pinal county pushing slowly south. Surface dewpoints are still monsoony, hanging around the lower to middle 60s. The 00Z KTWC sounding measure precipitable water near a seasonable 1.5 inches, with GOES TPW values ranging from 1.65 inches west to 1.25 inches east. As per latest ensemble/meso output we should have no problem with mid day initiation in most of our sky islands and mountain ranges. Vigorous outflows should help push up some valley storms by early to mid afternoon. As the remnant high reconsolidates to our south and broad troughiness develops across the region, the resulting westerly flow at most levels will start to eat away at some of the moisture in place. Once PW values widely drop below 1.4 inches early in the new week, we'll see storm coverage diminish with little more than daytime heating to support storm development (often limits most storms to higher terrain with a solid diurnal trend in the absence of other forcing). As high pressure rebuilds through the Great Basin to our northwest and north, our storm level flow will veer northeasterly/easterly, with sufficient moisture for strong outflow off the Mogollon Rim the second half of the new week as we welcome the last month of thunderstorm season. That's assuming we don't see too much continued drying wrapping around the high from the north. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:08 PM MST | Special Weather Statement | TWC | Pinal | 22 min |
| Aug 27, 12:04 AM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Aug 27, 12:50 AM MST | Special Weather Statement | TWC | Pinal | 40 min |
| Aug 27, 1:33 AM MST | Special Weather Statement | TWC | Pinal | 57 min |
| Aug 27, 2:33 AM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Aug 27, 11:56 AM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Aug 27, 12:45 PM MST | Areal Flood Advisory | TWC | Pima | 60 min |
| Aug 27, 1:17 PM MST | Special Weather Statement | TWC | 43 min | |
| Aug 27, 1:48 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Aug 27, 2:18 PM MST | Special Weather Statement | TWC | Pima | 42 min |
| Aug 27, 2:27 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 27, 2:44 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 61 min |
| Aug 27, 2:55 PM MST | Special Weather Statement | TWC | Pima | 35 min |
| Aug 27, 3:56 PM MST | Special Weather Statement | TWC | 34 min | |
| Aug 27, 4:11 PM MST | Special Weather Statement | TWC | 34 min | |
| Aug 27, 4:48 PM MST | Areal Flood Advisory | TWC | Cochise | 117 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.